Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 60, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2013, 9:03 PM CDT for Howard County, Mitchell County, Iowa; Mower County, Minnesota. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2013, 9:03 PM CDT (02:03 UTC)
- Expired
- May 31, 2013, 9:45 PM CDT
- In force
- 42 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, IA, Mitchell County, IA, Mower County, MN
The radar
The La Crosse radar (KARX), 130 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 9:25 PM CDT | HAIL 0.25 | Lyle, MN | |
| May 31, 9:50 PM CDT | TSTM WND GST 30 | Grand Meadow, MN | PEA SIZE HAIL AS WELL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941
WUUS53 KARX 010203
SVRARX
IAC089-131-MNC099-010245-
/O.NEW.KARX.SV.W.0060.130601T0203Z-130601T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
903 PM CDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOWARD COUNTY IN NORTHEAST IOWA...
NORTHERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
SOUTHERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 945 PM CDT
* AT 859 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF LYLE TO 10 MILES WEST OF
ST. ANSGAR TO 14 MILES NORTHWEST OF NORA SPRINGS...AND MOVING
NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LYLE AROUND 910 PM CDT.
ROSE CREEK AROUND 920 PM CDT.
ST. ANSGAR AROUND 925 PM CDT.
STACYVILLE AND ADAMS AROUND 935 PM CDT.
GRAND MEADOW AROUND 940 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE OTRANTO
PARK...TOETERVILLE...MONA...MITCHELL...AND JOHNSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4380 9245 4349 9246 4337 9255 4328 9303
4349 9303 4350 9305 4356 9305
TIME...MOT...LOC 0202Z 244DEG 33KT 4356 9301 4343 9308
4336 9309 4330 9318
HAIL...1.00IN
WIND...60MPH
$$
SCHMIDT2 follow-up statements
902
WWUS53 KARX 010225
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 PM CDT FRI MAY 31 2013
IAC089-131-MNC099-010245-
/O.CON.KARX.SV.W.0060.000000T0000Z-130601T0245Z/
MITCHELL IA-HOWARD IA-MOWER MN-
925 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MOWER...NORTHWESTERN HOWARD AND NORTHERN MITCHELL COUNTIES UNTIL 945
PM CDT...
AT 922 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ROSE CREEK TO LYLE TO STACYVILLE TO ST. ANSGAR TO
9 MILES NORTH OF NORA SPRINGS...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...NICKEL TO QUARTER SIZE HAIL WAS REPORTED NEAR KENSETT IN
WORTH COUNTY AT 910 PM CDT.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
STACYVILLE AND ADAMS AROUND 935 PM CDT.
GRAND MEADOW AROUND 945 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE I 90 EXIT 189...JOHNSBURG...
ELKTON...HIGHWAY 218 AND COUNTY T 40...MITCHELL...MEYER...TAOPI...
LITTLE CEDAR...BAILEY AND COUNTY ROADS 4 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LA CROSSE.
&&
LAT...LON 4380 9245 4349 9246 4337 9255 4328 9303
4349 9303 4350 9305 4356 9305
TIME...MOT...LOC 0223Z 244DEG 33KT 4364 9281 4353 9287
4344 9285 4335 9294 4327 9306
HAIL...1.00IN
WIND...70MPH
$$
SCHMIDT014
WWUS53 KARX 010240
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
940 PM CDT FRI MAY 31 2013
IAC089-131-MNC099-010245-
/O.CON.KARX.SV.W.0060.000000T0000Z-130601T0245Z/
MITCHELL IA-HOWARD IA-MOWER MN-
940 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MOWER...NORTHWESTERN HOWARD AND NORTHERN MITCHELL COUNTIES UNTIL 945
PM CDT...
AT 934 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES WEST OF GRAND MEADOW TO ADAMS TO
STACYVILLE TO ST. ANSGAR...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
GRAND MEADOW AROUND 945 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LITTLE CEDAR...BAILEY....LAKE
LOUISE STATE PARK...LEROY AND RACINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LA
CROSSE.
&&
LAT...LON 4380 9245 4349 9246 4337 9255 4328 9303
4349 9303 4350 9305 4356 9305
TIME...MOT...LOC 0238Z 244DEG 33KT 4370 9264 4359 9270
4350 9268 4341 9277 4333 9289
HAIL...1.00IN
WIND...70MPH
$$
SCHMIDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:51 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 31, 6:51 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 651 PM CDT FRI MAY 31 2013 .MESOSCALE DISCUSSION... ISSUED AT 637 PM CDT FRI MAY 31 2013 A LINE OF SCATTERED THUNDERSTORMS HAS FIRED UP FROM WEST OF EAU CLAIRIE WI TO EAST OF ROCHESTER MN AND CHARLES CITY IA. THESE STORMS ARE ALONG A DRY LINE. THEY TOOK A LITTLE BIT TO REALLY GET GOING...APPEARING TO WAIT FOR A 300MB JET STREAK COMING UP THROUGH CENTRAL IA TO AID IN UPPER LEVEL DIVERGENCE. NCAPE VALUES ARE QUITE HIGH...AROUND 0.25 PER RAP ANALYSIS...WHICH WOULD FAVOR RAPID THUNDERSTORM DEVELOPMENT GIVEN THE FORCING. THIS MAY BE A REASON WHY THE STORMS IN WABASHA...WINONA AND BUFFALO COUNTIES...AS WELL AS FLOYD...MITCHELL AND HOWARD COUNTIES IN IOWA. THE STORM IN NORTHEAST IOWA HAS HAD A HISTORY OF FUNNELS. 0-1KM SHEAR HAS INCREASED...TOWARDS 15-20 KT...SO WILL HAVE TO MONITOR POTENTIAL FOR TORNADOES. && .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) ISSUED AT 227 PM CDT FRI MAY 31 2013 WATER VAPOR IMAGERY/RAP ANALYSIS THIS AFTERNOON SHOWING A CLOSED LOW OVER THE DAKOTAS WITH AN EMBEDDED SHORTWAVE TROUGH ROTATING NORTHEAST ACROSS IA. THIS WAS KICKING OFF CONVECTION ACROSS PORTIONS OF SOUTHEAST MN/NORTHEAST IA WHERE LAPS WAS PRODUCING AN AXIS OF 1000-1500J/KG 0-1KM MLCAPE. 0-6KM BULK SHEAR WAS RUNNING AROUND 65KT. CONVECTION...SOME SEVERE WITH INCREASING CAPE AND HIGHER-END BULK SHEAR...WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING AS THE TROUGH ROTATES NORTHEAST THROUGH THE AREA. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREAT WITH AN ISOLATED TORNADO ALSO POSSIBLE. LOOK FOR THE BULK OF THE SHOWER/THUNDERSTORM ACTIVITY TO PUSH EAST OF THE AREA BY MIDNIGHT. LOOK FOR THE CLOSED LOW TO FILL AS IT ROTATES INTO THE AREA ON SATURDAY. STEEP LOW TO MID LEVEL LAPSE RATE ASSOCIATED WITH THE COOL/CYCLONIC FLOW WILL BE THE IMPETUS FOR MORE SHOWER AND ISOLATED THUNDERSTORM DEVELOPMENT...ESPECIALLY GOING INTO THE AFTERNOON HOURS. NAM INDICATING 0-1KM MLCAPE IN THE 150-300J/KG RANGE WITH ANY DECENT BULK SHEAR SHIFTING ACROSS EASTERN WI. THIS SHOULD LIMIT THE POTENTIAL FOR ANY SEVERE THUNDERSTORM THREAT. OTHERWISE...EXPECT MOSTLY CLOUDY CONDITIONS BY AFTERNOON WITH HIGHS RANGING FROM THE 65-70 DEGREE ACROSS NORTHEAST IA/SOUTHEAST MN...TO THE 70-75 DEGREE RANGE EAST OF THE MISSISSIPPI RIVER. SCATTERED SHOWERS ARE EXPECTED TO LINGER INTO SATURDAY NIGHT AS THE MID-LEVEL TROUGH AXIS ROTATES EAST THROUGH THE AREA WITH OVERNIGHT LOWS DROPPING INTO THE 40S AND LOWER 50S. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 227 PM CDT FRI MAY 31 2013 HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH MONDAY FOR A MUCH DESERVED PERIOD OF DRY WEATHER. TEMPERATURES ARE EXPECTED TO BE A BIT ON THE COOLER THAN NORMAL SIDE THOUGH WITH HIGHS MAINLY IN THE 60S. LOWS SUNDAY NIGHT ARE EXPECTED TO DIP INTO THE LOWER 40S ALONG AND NORTHEAST OF I-94...TO THE MID/UPPER 40S ELSEWHERE. FOR TUESDAY THROUGH THURSDAY...ANOTHER CLOSED LOW IS SLATED TO MOVE FROM THE NORTHERN PLAINS AND THROUGH THE UPPER MISSISSIPPI RIVER REGION. THIS WILL GIVE THE AREA ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ALONG WITH OVERALL COOLER THAN NORMAL TEMPERATURES. MODELS ARE INDICATING THE LOW LIFTING OUT OF THE AREA THURSDAY NIGHT/FRIDAY TIME FRAME. LEFT A SMALL CHANCE OF SHOWERS IN FOR NOW AND WILL PASS ALONG TO LATER SHIFTS FOR THE POSSIBILITY OF DRYING THINGS OUT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 650 PM CDT FRI MAY 31 2013 SCATTERED THUNDERSTORMS HAVE FORMED ACROSS SOUTHEAST MINNESOTA... SOME AHEAD OF A DRY LINE AND OTHERS AHEAD OF A COLD FRONT. RIGHT NOW BOTH TAF SITES ARE NOT BEING AFFECTED... HOWEVER...AM ANTICIPATING THAT BOTH COULD SEE SHOWERS AND/OR STORMS WITHIN THE NEXT FEW HOURS. HAVE COVERED THAT WITH VCTS FOR NOW GIVEN THE SCATTERED NATURE. IF THE STORMS ORGANIZE INTO A MORE CONGEALED LINE...WILL AMEND THE TAFS TO PUT THE TSRA. THESE STORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS. THE COLD FRONT ITSELF IS BACK JUST WEST OF I-35. ONCE THE FRONT PASSES LATE THIS EVENING...EXPECT MUCH OF THE PRECIPITATION CONCERN TO END. MVFR STRATUS BECOMES THE NEXT ISSUE...ASSOCIATED WITH LOW PRESSURE IN THE DAKOTAS MOVING TO THE EAST. IT APPEARS THIS STRATUS WILL GET INTO RST AROUND 13Z. THE VALLEY LOCATION OF LSE SHOULD KEEP THE CEILINGS VFR. A SECONDARY COLD FRONTAL PASSAGE LOOKS TO MOVE THROUGH THE TAF SITES LATE IN THE DAY. IN ITS WAKE...SHOWERS AND POSSIBLY EVEN A FEW THUNDERSTORMS SHOULD MOVE INTO THE TAF SITES. HAVE ONLY INCLUDED THE -SHRA AT THIS TIME...SINCE THUNDERSTORM UNCERTAINTY IS QUITE HIGH. && .HYDROLOGY... ISSUED AT 227 PM CDT FRI MAY 31 2013 WITH THE ATMOSPHERE BECOMING PROGRESSIVELY DRIER TONIGHT THROUGH SATURDAY NIGHT...LOOK FOR RAINFALL AMOUNTS TO BE SUBSTANTIALLY LOWER WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP. THEREFORE...RUNOFF IS EXPECTED TO BE LESS OF AN ISSUE GOING INTO THIS WEEKEND. AS OF THIS AFTERNOON...SEVERAL RIVERWAYS INCLUDING THE TURKEY...UPPER IOWA...AND TREMPEALEAU STILL HAVE ONGOING FLOODING. FOR FURTHER DETAILS...PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MESOSCALE...AJ SHORT TERM...DAS LONG TERM...DAS AVIATION...AJ HYDROLOGY...DAS
Hazardous weather outlook, May 31, 7:29 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 729 PM CDT FRI MAY 31 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-011200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 729 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...SOME OF WHICH MAY BE SEVERE. THE STORMS HAVE HAD A HISTORY OF LARGE HAIL... DAMAGING WINDS AND EVEN ISOLATED TORNADOES. THE POTENTIAL FOR THESE SEVERE HAZARDS WILL CONTINUE UNTIL 10 PM WHEN THE STORMS ARE EXPECTED TO WEAKEN. FLOODING WILL CONTINUE ALONG THE UPPER IOWA AND TURKEY RIVERS IN NORTHEAST IOWA...AND THE BLACK AND TREMPEALEAU RIVERS IN WESTERN WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...ISOLATED THUNDERSTORM WILL BE POSSIBLE ACROSS THE ENTIRE AREA. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND. FROM MONDAY NIGHT INTO THURSDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS. IT IS TOO EARLY DISCERN WHETHER ANY OF THEM WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Local storm report, May 31, 7:57 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
757 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL WHITEHALL 44.37N 91.31W
05/31/2013 E0.75 INCH TREMPEALEAU WI 911 CALL CENTER
&&
SHEASpecial weather statement, May 31, 8:16 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 816 PM CDT FRI MAY 31 2013 IAZ008-MNZ079-086-087-094-095-WIZ032-010215- BUFFALO-DODGE-FILLMORE-MITCHELL-MOWER-OLMSTED-WABASHA- 816 PM CDT FRI MAY 31 2013 AT 813 PM...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS FROM 8 MILES NORTHWEST OF OAK CENTER TO 26 MILES WEST OF CARPENTER... MOVING EAST AT 30 MPH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... MAZEPPA...KASSON...HAYFIELD...ORONOCO...LAKE CITY AND AUSTIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. SMALL HAIL MAY FALL FOR SEVERAL MINUTES AND COVER THE GROUND. THIS COULD LEAD TO DIFFICULT DRIVING CONDITIONS AND THE FORMATION OF FOG. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. HALBACH
Special weather statement, May 31, 8:16 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 816 PM CDT FRI MAY 31 2013 WIZ017-029-010215- CLARK-TAYLOR- 816 PM CDT FRI MAY 31 2013 AT 813 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WESTBORO TO NEAR OWEN AND ROCK DAM LAKE...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... MEDFORD...RIB LAKE...GREENWOOD...DORCHESTER...LOYAL AND ABBOTSFORD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. DAS
Local storm report, May 31, 8:17 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
817 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL PIGEON FALLS 44.42N 91.21W
05/31/2013 E1.00 INCH TREMPEALEAU WI PUBLIC
&&
SHEALocal storm report, May 31, 8:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
845 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM FUNNEL CLOUD 2 NW MERRILLAN 44.47N 90.87W
05/31/2013 JACKSON WI NWS EMPLOYEE
DISSIPATED NOW BACK TO WALL CLOUD
&&
SHEALocal storm report, May 31, 8:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 4 S ROCHESTER 43.96N 92.48W
05/31/2013 E1.00 INCH OLMSTED MN CO-OP OBSERVER
0855 PM TSTM WND GST 4 S ROCHESTER 43.96N 92.48W
05/31/2013 M57 MPH OLMSTED MN 911 CALL CENTER
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:50 PM CDT | Severe Thunderstorm Warning | ARX | Howard, Mitchell, Winneshiek | 55 min |
| May 31, 10:20 PM CDT | Flash Flood Warning | ARX | Mitchell | 6 hr |
| May 31, 10:48 PM CDT | Severe Thunderstorm Warning | ARX | Floyd, Howard, Mitchell | 42 min |
| May 31, 8:43 PM CDT | Severe Thunderstorm Warning | ARX | Mower, Olmsted | 62 min |
| May 31, 9:16 PM CDT | Areal Flood Advisory | ARX | Mower, Olmsted | 3 hr |
| May 31, 9:24 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha, Winona | 66 min |
| May 31, 9:41 PM CDT | Tornado Warning | ARX | Olmsted | 34 min |
| May 31, 10:25 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 50 min |
| May 31, 11:03 PM CDT | Areal Flood Advisory | ARX | Fillmore, Mower | 5 hr |
| Jun 1, 4:18 AM CDT | River Flood Warning | ARX | Olmsted, Winona | 20 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.